Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 151, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 28, 2020, 11:46 PM CDT for Bowie County, Texas. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2020, 11:46 PM CDT (04:46 UTC)
- Expired
- Apr 29, 2020, 12:15 AM CDT
- In force
- 29 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Bowie County, TX
The radar
The Shreveport radar (KSHV), 117 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 11:55 PM CDT | TSTM WND DMG | 6 Sse De Kalb, TX | SPORADIC REPORTS OF TREES DOWN ON ROADS ACROSS SOUTHERN PORTIONS OF THE COUNTY. ROADS WITH TREES ON THEM INCLUDED: CR4230, FM990, CR4230, AND THE INTERSECTION OF US259 AND FM2735. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 8:25 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 733 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
087
WUUS54 KSHV 290446
SVRSHV
TXC037-290515-
/O.NEW.KSHV.SV.W.0151.200429T0446Z-200429T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1146 PM CDT Tue Apr 28 2020
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southern Bowie County in northeastern Texas...
* Until 1215 AM CDT.
* At 1146 PM CDT, severe thunderstorms were located along a line
extending from near Dalby Springs to Maud to 6 miles south of
Texarkana, moving southeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Texarkana, Wake Village, New Boston, Nash, Redwater, Maud, Red
Lick, Dalby Springs, Leary and Spring Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3345 9441 3348 9405 3333 9405 3329 9424
3332 9474 3350 9475
TIME...MOT...LOC 0446Z 330DEG 43KT 3334 9469 3332 9433 3336 9404
HAIL...<.75IN
WIND...60MPH
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 8:28 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Apr 28, 8:28 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 828 PM CDT Tue Apr 28 2020 .UPDATE... Severe Thunderstorm Watch number 154 has been issued for portions southwest Arkansas, east and deep east Texas, and northwest Louisiana through 4:00 AM CDT. Widespread wind gusts up to 80 MPH are likely, along with scattered large hail and a few tornadoes possible. /33/ && .PREV DISCUSSION... /issued 634 PM CDT Tue Apr 28 2020/ AVIATION... For the 29/00z TAFs...Latest satellite imagery shows a line of significant cloud cover stretching along and southwest of a line from Tyler, TX to near Prescott, AR. Additionally, latest radar imagery is showing strong to severe thunderstorms across portions of east Texas between Tyler and Nacogdoches. The main concern for this TAF period revolve around a line of thunderstorms along a fast approaching cold front tonight. VFR to occasional MVFR conditions are currently being observed across the region. This trend should continue ahead of the approaching frontal boundary and associated thunderstorms. Some of the thunderstorms, if not all, will become severe with gusty winds and large hail. Surface winds will transition from the southwest to northwest as the front passes through the area. Behind the front, skies will begin to clear and VFR conditions will return area wide by around 12z Wednesday. /33/ PREV DISCUSSION... /issued 259 PM CDT Tue Apr 28 2020/ SHORT TERM.../Tonight through Wednesday night/ The afternoon is now fairly quiet with the last of a thunderstorm complex this morning now well to our south in the I-10 corridor. There has been a rebound with ample heating and moisture over deep east Texas since with new showers and thunderstorms and more yet perhaps along the recent cool pool boundary. Most air temps in TX have rebounded with lower to mid 80s, some of which will spread N and E with gusty S/SW winds over the next hour or two. However, the last to see rains in our east are still rain cooled in the upper 60s and lower 70s and may tack on another 5 to 10 degrees, but some anvil from new cells is lifting over LA and may keep temps well below average. The evening will set up with much of the area recovered and ready for action as the cold front dives our way. The SPC has expanded the Moderate and Enhanced areas with a good recovery period. The model timing is for strong to severe thunderstorm during the mid evening hours into the I-30 corridor and continuing to the SE into the heart of the area along I-20 by midnight for Tyler give or take and following suite across all of our area. Damaging winds, hail and isolated tornadoes will all be possible. The front will shift the winds before daybreak, but lows in the low to mid 60s will become much cooler tomorrow night as highs keep to seasonal. /24/ LONG TERM.../Thursday through Monday Night/ At the beginning of the period, surface ridging will be building into the region. This will result in clear skies and very light winds. Temperatures for Thursday and Thursday night will be at or just below normal. For Friday, the surface ridge will be over the region as an upper level ridge builds in from the west. Temperatures will begin a warming trend here leading into the weekend. Late Saturday, the surface ridge will shift east and begin return flow off of the Gulf back into the area ahead of the next system. On Sunday, the upper level ridge will dampen as a shortwave increases the chance for some scattered convection over our northern zones. The beginning of next week looks unsettled as a few more impulses in the weak northwest/zonal flow push across northern sections of the forecast area. Above normal temperatures will prevail for the entire area from the weekend through the start of the workweek. /35/ && .PRELIMINARY POINT TEMPS/POPS... SHV 63 75 53 77 / 90 0 0 0 MLU 64 77 54 76 / 90 10 0 0 DEQ 58 73 49 76 / 90 0 0 0 TXK 61 73 51 75 / 90 0 0 0 ELD 62 75 52 76 / 100 0 0 0 TYR 63 74 51 77 / 90 0 0 0 GGG 63 74 52 77 / 90 0 0 0 LFK 65 78 53 79 / 90 30 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 99/99
Hazardous weather outlook, Apr 28, 1:20 PM CDT, 10 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 120 PM CDT Tue Apr 28 2020 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-291830- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 120 PM CDT Tue Apr 28 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A complex of showers and thunderstorms will develop later this afternoon over Central and Northeast Oklahoma, and quickly shift southeast into Southeast Oklahoma, extreme Northeast Texas, and Southwest Arkansas by mid evening. Some of these storms will become severe, with damaging winds, large hail, and isolated tornadoes possible. With the amount of rainfall already received this morning across much of the area, trees will become easier to uproot in any high winds. Additional heavy rainfall which may lead to localized flooding, will be possible as well, especially in areas that received the aforementioned heavy rainfall from this morning. This thunderstorm complex will exit the region prior to daybreak Wednesday, with the severe threat ending with the departure of these storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed tonight areawide. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Apr 28, 11:14 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1114 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TSTM WND DMG 1 ESE BETHEL 34.36N 94.82W
04/28/2020 MCCURTAIN OK 911 CALL CENTER
TREES DOWN ALONG 259 N AT THE BETHEL
TRIANGLE. REPORTS OF TREES ON HOUSES AROUND
BETHEL.
&&
BTLocal storm report, Apr 28, 11:16 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1116 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM TSTM WND DMG 4 SSW SMITHVILLE 34.42N 94.67W
04/28/2020 MCCURTAIN OK 911 CALL CENTER
REPORTS OF TREES DOWN ALONG 259 FROM BETHEL
TO SMITHVILLE.
&&
BTLocal storm report, Apr 28, 11:19 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1119 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM TSTM WND DMG 2 NE NASHVILLE 33.96N 93.83W
04/28/2020 HOWARD AR FIRE DEPT/RESCUE
REPORT OF TREES DOWN ON GAS LINE NORTH OF
NASHVILLE ON HWY 27.
&&
BTLocal storm report, Apr 28, 11:35 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1135 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM TSTM WND DMG 3 SE CENTER POINT 33.99N 93.92W
04/28/2020 HOWARD AR LAW ENFORCEMENT
TREE DOWN ON A VEHICLE ALONG HARDING ROAD AT
HWY 278.
&&
19Local storm report, Apr 28, 11:38 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1138 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG 3 NNW CENTER POINT 34.07N 93.97W
04/28/2020 HOWARD AR LAW ENFORCEMENT
TREES DOWN ALONG HWY 278 AT MESSER CREEK.
&&
19Local storm report, Apr 28, 11:40 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1140 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 PM HAIL HOPE 33.67N 93.59W
04/28/2020 E1.00 INCH HEMPSTEAD AR LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED IN HOPE BY
ARKANSAS STATE POLICE.
&&
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:42 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 12 min |
| Apr 28, 9:46 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 44 min |
| Apr 28, 10:25 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 50 min |
| Apr 28, 11:01 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 44 min |
| Apr 28, 11:26 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Franklin, Morris, Titus and 2 more | 49 min |
| Apr 29, 12:07 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Gregg, Morris, Smith, Upshur and 1 more | 38 min |
| Apr 29, 12:11 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Gregg, Harrison, Marion, Morris, Upshur | 49 min |
| Apr 29, 12:42 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Rusk, Smith, Upshur, Wood | 63 min |
| Apr 29, 12:52 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 38 min |
| Apr 29, 1:28 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 47 min |
| Apr 29, 1:36 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 39 min |
| Apr 29, 2:04 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Rusk, Sabine, San Augustine, Shelby | 41 min |
| Apr 29, 2:14 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, Rusk | 46 min |
| Apr 29, 2:41 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 49 min |
| Apr 29, 3:21 PM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.